Alert archive / Wisconsin / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

May 5, 20124 counties in Wisconsin

NWS Twin Cities, MN issued this special weather statement at May 5, 2012, 3:31 PM CDT for 4 counties in Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 3:31 PM CDT (20:31 UTC)
Expired
May 5, 2012, 4:30 PM CDT
In force
59 min
Issued by
NWS Twin Cities, MN

Counties Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI

The radar

The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WWUS83 KMPX 052031
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT SAT MAY 5 2012

WIZ023>028-052130-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX-
331 PM CDT SAT MAY 5 2012

...THUNDERSTORMS MOVING INTO CHIPPEWA...DUNN...EAU 
CLAIRE...PEPIN...PIERCE AND ST. CROIX COUNTIES THROUGH 430 PM CDT...

AT 327 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EMERALD TO EAU GALLE TO 4
MILES NORTHEAST OF ELLA TO 7 MILES WEST OF BUFFALO. THESE STORMS WERE
MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EAU CLAIRE.
  KNAPP.
  MENOMONIE.
  TAINTER LAKE.
  ROCK FALLS.
  ELK MOUND.

LAT...LON 4459 9092 4459 9114 4459 9201 4441 9207
      4440 9211 4442 9215 4454 9217 4498 9236
      4511 9092 4460 9091
TIME...MOT...LOC 2030Z 270DEG 36KT 4506 9221 4469 9200
          4457 9194 4418 9196

$$

SPD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 5, 1:06 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 5, 1:06 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
106 PM CDT SAT MAY 5 2012

.UPDATE...

UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW.

.DISCUSSION...

TWO MORE DAYS OF SEVERE WEATHER POTENTIAL ACROSS THE REGION...SO
HAVE DEDICATED MOST OF SHIFT TOWARD DIAGNOSING THE TIMING AND
LOCATION OF DEEP CONVECTION. MOST CONCERNED WITH SEVERE POTENTIAL
ACROSS SOUTHWEST MINNESOTA ON SATURDAY...AND EASTERN MN/WESTERN WI
ON SUNDAY. LEANED HEAVILY ON THE SREF TO TRY TO MITIGATE ANY
CONVECTIVE CONTAMINATION IN THE OTHER DETERMINISTIC MODELS. LOOKING
AHEAD..A COLD FRONT WILL SLIDE THROUGH THE REGION BY SUNDAY
NIGHT...WHICH WILL CUT OFF THE MOISTURE FROM THE SOUTH AND BRING
DRIER WEATHER ACROSS THE REGION FOR THE FIRST HALF OF THE WORK
WEEK...BEFORE SOUTHERLY FLOW RETURNS AGAIN ON FRIDAY.

TODAY...CURRENT WATER VAPOR LOOP WITH 500MB HEIGHTS SHOWS A LONGWAVE
TROUGH ALONG THE WESTERN SPINE OF THE ROCKY MOUNTAINS...WITH
SOUTHWESTERLY FLOW STILL IN PLACE DOWNSTREAM ACROSS THE CENTRAL US.
THIS UPPER LEVEL FLOW PATTERN WILL CONTINUE OVER THE NEXT 24
HOURS...WHICH WILL CAUSE AN AREA OF SURFACE LOW PRESSURE TO DEVELOP
OVER THE MISSOURI RIVER BASIN THIS AFTERNOON AND EVENING. AS THE
SURFACE LOW DEEPENS...WINDS WILL BECOME NEARLY EASTERLY ACROSS
SOUTHERN MINNESOTA...CREATING A SHEAR PROFILE FAVORABLE FOR TORNADIC
SUPERCELLS. LOW LEVEL MOISTURE WILL POOL ACROSS THE MN/SD/IA
BORDER...WHERE MLCAPES OF 2000-3000J/KG WILL BE PRESENT BY LATE
AFTERNOON. DPROG/DT OF THE LAST FEW RUNS OF THE SREF(S) SB AND ML
CAPE SHOWS A NORTHWARD TREND...AND THE 04.21Z RUN ORIENTS THE
INSTABILITY GRADIENT ALONG A LING FROM CANBY THROUGH AUSTIN MN.
SURFACE CONVERGENCE WILL LIKELY LEAD TO CONVECTIVE INITIATION DURING
THE AFTERNOON HOURS IN THE WARM SECTOR ALONG AND SOUTH OF THIS
GRADIENT. EFFECTIVE SHEAR OF 40 TO 50 KTS WILL SUPPORTS SUPERCELLS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES
ARE POSSIBLE AS WELL...AND MAY PERSIST THROUGH THE OVERNIGHT HOURS
AS THE LOW LEVEL JET STRENGTHENS AND INCREASES THE LOW LEVEL SHEAR
PROFILE. AGAIN...FOLLOWING THE TREND OF THE SREF...THE 0-1 AND 0-3KM
HELICITY VALUES HAVE INCREASED AND BECOME MORE FOCUSED ALONG A LINE
FROM WEST CENTRAL MN TO SOUTHEAST MN. THE CO-LOCATION OF THESE
SEVERE PARAMETERS CAN BE BROAD BRUSHED BY LOOKING AS THE SIGTOR
PARAMETER...WHICH TARGETS SOUTHWEST MINNESOTA AS THE HIGHEST THREAT
FOR TORNADOES THIS EVENING/OVERNIGHT. SEVERE HAIL AND DAMAGING
WIND WILL BE THE MAIN THREAT AT PLACES NORTH AND EAST OF THIS
LOCATION...WHERE THE LACK OF LOW LEVEL CAPE WILL LIMIT THE TORNADIC
POTENTIAL. IN ADDITION TO THE SEVERE THREAT....THE ABUNDANT MOISTURE
RESULTING IN PWATS OF 2 STANDARD DEVIATIONS ABOVE NORMAL WOULD
PROMOTE HEAVY RAIN AND FLASH FLOODING AS THESE STORMS GROW UPSCALE
INTO ANOTHER MCS AND TRACK ACROSS THE CWA OVERNIGHT. RECENT SOAKING
RAINS HAVE CAUSES SOILS TO BE NEARLY SATURATED ACROSS THE CWA...WITH
THE EXCEPTION BEING IN NORTHERN THIRD. DID NOT FEEL CONFIDENT IN
ISSUING A FLASH FLOOD WATCH...BUT DID MENTION THE HEAVY RAIN
POTENTIAL IN THE HWO AND INCLUDED IT IN THE GRIDS.

SUNDAY...EXPECT AN MCS TO BE ONGOING ACROSS THE EASTERN HALF OF THE
REGION. MEANWHILE A COLD FRONT WILL BE SLIDING IN FROM THE NORTHWEST
THROUGHOUT THE DAY. COULD SEE A SMALL WINDOW FOR SOME SEVERE STORMS
REDEVELOPING DURING THE AFTERNOON/EVENING HOURS...DEPENDING ON HOW
MUCH...IF ANY...THE BOUNDARY LAYER CAN RECOVER. REFERRING BACK TO
THE SREF...04.21Z RUN SHOWS A TONGUE OF INSTABILITY ON THE EASTERN
SIDE OF THE MISSISSIPPI RIVER VALLEY BY MID AFTERNOON. THE SURFACE
LOW WILL BE IN THE SAME VICINITY AS WELL...SO WEAK WINDS AND SMALL
SHEAR VALUES WILL INHIBIT THE WIDESPREAD SEVERE WEATHER POTENTIAL.
COULD SEE MORE OF PULSE-LIKE STORMS WITH PERHAPS SOME BRIEF HAIL AND
DOWNBURSTS AS THE PRIMARY THREAT IN EASTERN MINNESOTA AND WESTERN
WISCONSIN.

MONDAY THROUGH FRIDAY...A FAIRLY POTENT POSITIVELY TILTED WAVE WILL
MOVE ACROSS SOUTHERN CANADA AND TOWARD THE GREAT LAKES REGION EARLY
NEXT WEEK. SUBSIDENCE ASSOCIATED WITH THE HEIGHT RISES AND
ANTICYCLONIC FLOW IN THE WAKE OF THIS WAVE WILL CAUSE A SURFACE HIGH
PRESSURE TO FORM OVER THE UPPER MIDWEST. THIS COOL AND DRY CANADIAN
AIRMASS WILL BE A WELCOMED CHANGE ACROSS THE REGION. TEMPERATURES
WILL BE NEAR OR SLIGHTLY BELOW THE SEASONAL AVERAGE FOR EARLY MAY.
ON TUESDAY A FEW AFTERNOON SHOWERS WILL OCCUR AS A CUMULUS FIELD
DEVELOPS ACROSS THE REGION. SOUTHWESTERLY FLOW AND WARMER
TEMPERATURES WILL RETURN TO THE REGION FOR THE LATTER HALF OF THE
WORK WEEK. GIVEN THE GOOD MODEL AGREEMENT...CHOSE A BLEND OF THE
LATEST GFS...ECMWF...AND PREVIOUS FORECAST.

.AVIATION.../18Z TAF ISSUANCE/

THE CURRENT LINE OF THUNDERSTORMS HAS PERSISTED FOR THE LAST
SEVERAL HOURS NOW AND SHOWS NO SIGN OF DIMINISHING ANYTIME SOON.
ALTHOUGH THE LARGE HAIL THREAT HAS SOMEWHAT DIMINISHED THERE IS
STILL A LOT OF LIGHTNING AND HEAVY RAIN WITH THIS LINE. THE
THUNDERSTORM THREAT WILL BE CONFINED TO AIRPORTS ALONG AND SOUTH
OF A LINE FROM KRWF...TO KMSP...TO JUST SOUTH OF KRNH...TO KEAU.
KSTC AND KAXN WILL JUST SEE LIGHT RAIN UNTIL THUNDERSTORM CHANCES
INCREASE TONIGHT. BESIDES THE ACTIVITY THIS AFTERNOON...ANOTHER
ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT WITH IFR/MVFR
CONDITIONS LINGERING BEHIND THE INITIAL BAND OF MODERATE TO HEAVY
RAINFALL.

KMSP...COUPLE HOUR WINDOW OF THUNDER IS EXPECTED THIS AFTERNOON
WITH THE CURRENT LINE MOVING EAST. MOST OF THE CLOUD TO GROUND
LIGHTNING WILL BE SOUTH OF THE AIRPORT ALONG WITH THE HEAVIEST
DOWNPOURS AND REDUCED VISIBILITY. PLENTY OF IN-CLOUD LIGHTNING
AROUND THE AIRPORT BETWEEN 1945-2100Z. THE THUNDERSTORMS WILL ACT
TO MIX THE ATMOSPHERE...SO THE CEILINGS SHOULD ACTUALLY IMPROVE
BEHIND THE RAIN. A SECOND ROUND OF THUNDERSTORMS ARE EXPECTED
TONIGHT INTO EARLY SUNDAY MORNING.

OUTLOOK...
SUNDAY...MVFR WITH SHRA/TSRA POSSIBLE EARLY IN THE DAY...DRIZZLE
MVFR/IFR CONDITIONS LINGERING BEHIND THE RAIN.
MONDAY...VFR WITH NORTHWEST WINDS 15-20KTS.

&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH SUNDAY
     MORNING FOR BLUE EARTH-BROWN-CARVER-CHIPPEWA-FARIBAULT-
     FREEBORN-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-
     MEEKER-NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-
     STEARNS-STEELE-STEVENS-SWIFT-WASECA-WATONWAN-WRIGHT-YELLOW
     MEDICINE.

WI...NONE.
&&

JRB/CLF
Hazardous weather outlook, May 5, 12:28 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1228 PM CDT SAT MAY 5 2012

MNZ065>070-073>078-082>085-091>093-061000-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
1228 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH THIS
EVENING AND INTO THE OVERNIGHT HOURS. SOME OF THE STORMS MAY BE
SEVERE. THROUGH THIS AFTERNOON...THE PRIMARY THREATS WILL BE LARGE
HAIL. LATER THIS EVENING AND TONIGHT...THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND ISOLATED TORNADOES. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT UNTIL 700 PM CDT. IN ADDITION...SOME STORMS MAY
CONTAIN HEAVY RAIN WHICH MAY CAUSE ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW SHOWERS AND THUNDERSTORMS MAY LINGER INTO SUNDAY AFTERNOON.
THERE IS A SMALL CHANCE A FEW STORMS MAY BE SEVERE IN SOUTHEASTERN
MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS
EVENING.

MNZ047>049-051-054>064-WIZ023>026-028-061000-
STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1228 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH THIS
EVENING AND INTO THE OVERNIGHT HOURS. THERE IS A SMALL CHANCE THAT
SOME OF THE STORMS MAY BE SEVERE. THROUGH THIS AFTERNOON...THE
PRIMARY THREATS WILL BE LARGE HAIL. LATER THIS EVENING AND
TONIGHT...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES. IN ADDITION...SOME STORMS MAY CONTAIN HEAVY RAIN WHICH
MAY CAUSE ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW SHOWERS AND THUNDERSTORMS MAY LINGER INTO SUNDAY AFTERNOON.
THERE IS A SMALL CHANCE A FEW STORMS MAY BE SEVERE IN SOUTHEASTERN
MINNESOTA AND WEST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO THIS
EVENING.

MNZ041>045-050-052-053-WIZ014>016-027-061000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-
POLK-BARRON-RUSK-CHIPPEWA-
1228 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH THIS
EVENING AND INTO THE OVERNIGHT HOURS. SEVERE THUNDERSTORMS ARE NOT
EXPECTED FOR THESE AREAS. HOWEVER...SOME STORMS MAY CONTAIN HEAVY
RAIN WHICH MAY CAUSE ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW SHOWERS AND THUNDERSTORMS MAY LINGER INTO SUNDAY AFTERNOON.
THERE IS A SMALL CHANCE A FEW STORMS MAY BE SEVERE IN SOUTHEASTERN
MINNESOTA AND WEST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT LIKELY...BUT RAINFALL REPORTS
ARE APPRECIATED.

In the hours before

Special weather statement, May 5, 1:26 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
126 PM CDT SAT MAY 5 2012

MNZ066>069-075>077-083>085-091>093-051930-
BLUE EARTH-CARVER-FARIBAULT-FREEBORN-LE
SUEUR-MARTIN-MCLEOD-NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-
126 PM CDT SAT MAY 5 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BLUE EARTH...CARVER...
FARIBAULT...FREEBORN...LE SUEUR...MARTIN...MCLEOD...NICOLLET...
RICE...SCOTT...SIBLEY...STEELE AND WASECA COUNTIES THROUGH 230 PM
CDT...

AT 122 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW GERMANY TO ST PETER TO
5 MILES SOUTHWEST OF MAPLETON. THESE STORMS WERE MOVING EAST AT 40
MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HAMBURG.
  ST CLAIR.
  ST THOMAS.
  GREENLAND.
  WALDORF.
  MONTGOMERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4477 9337 4435 9327 4377 9329 4383 9427
      4436 9410 4484 9410
TIME...MOT...LOC 1826Z 272DEG 33KT 4486 9395 4436 9390
          4386 9395

SPD
Local storm report, May 5, 1:45 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
145 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             BELLE PLAINE            44.62N 93.76W
05/05/2012  M0.50 INCH       SCOTT              MN   TRAINED SPOTTER

            DIME SIZE HAIL

&&

FRANKS
Special weather statement, May 5, 2:08 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 PM CDT SAT MAY 5 2012

MNZ060-063-069-070-076>078-084-085-093-052000-
DAKOTA-FREEBORN-GOODHUE-HENNEPIN-LE
SUEUR-RICE-SCOTT-STEELE-WASECA-WASHINGTON-
208 PM CDT SAT MAY 5 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DAKOTA...FREEBORN...
GOODHUE...HENNEPIN...LE SUEUR...RICE...SCOTT...STEELE...WASECA AND
WASHINGTON COUNTIES THROUGH 300 PM CDT...

AT 204 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF EDINA
TO NORTHFIELD TO 7 MILES NORTHEAST OF NEW RICHLAND. THESE STORMS WERE
MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  APPLE VALLEY.
  FARIBAULT
  MERTON.
  WASTEDO.
  HADER.
  HASTINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4391 9372 4446 9350 4491 9348 4486 9285
      4438 9278 4419 9284 4419 9304 4385 9303
      4381 9305
TIME...MOT...LOC 1908Z 283DEG 41KT 4491 9326 4446 9308
          4397 9337

SPD
Special weather statement, May 5, 2:23 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
223 PM CDT SAT MAY 5 2012

MNZ084-085-092-093-052015-
FARIBAULT-FREEBORN-STEELE-WASECA-
223 PM CDT SAT MAY 5 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER FARIBAULT...FREEBORN...
STEELE AND WASECA COUNTIES THROUGH 315 PM CDT...

AT 222 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF RUSKIN
TO GENEVA TO 10 MILES SOUTH OF KIESTER. THESE STORMS WERE MOVING EAST
AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CONGER.
  ALBERT LEA.
  BIXBY.
  HAYWARD.
  GLENVILLE.
  MYRTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4388 9355 4419 9340 4419 9304 4349 9305
      4350 9401
TIME...MOT...LOC 1923Z 282DEG 29KT 4419 9307 4382 9329
          4340 9376

SPD
Special weather statement, May 5, 2:37 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 PM CDT SAT MAY 5 2012

MNZ063-070-078-WIZ024>026-052030-
DAKOTA-DUNN-GOODHUE-PEPIN-PIERCE-WASHINGTON-
237 PM CDT SAT MAY 5 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DAKOTA...DUNN...
GOODHUE...PEPIN...PIERCE AND WASHINGTON COUNTIES THROUGH 330 PM
CDT...

AT 232 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF RIVER FALLS
TO HADER TO BLOOMING PRAIRIE. THESE STORMS WERE MOVING EAST AT 40
MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WELCH.
  DIAMOND BLUFF.
  HAGER CITY.
  ESDAILE.
  MARTEL.
  FRONTENAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4447 9304 4447 9313 4487 9299 4486 9215
      4489 9213 4489 9188 4459 9192 4458 9202
      4440 9209 4445 9225 4445 9241 4437 9242
      4435 9254 4419 9256 4419 9304
TIME...MOT...LOC 1937Z 268DEG 39KT 4487 9264 4438 9271
          4387 9299

SPD
Special weather statement, May 5, 3:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT SAT MAY 5 2012

WIZ023>028-052130-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX-
331 PM CDT SAT MAY 5 2012

...THUNDERSTORMS MOVING INTO CHIPPEWA...DUNN...EAU
CLAIRE...PEPIN...PIERCE AND ST. CROIX COUNTIES THROUGH 430 PM CDT...

AT 327 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EMERALD TO EAU GALLE TO 4
MILES NORTHEAST OF ELLA TO 7 MILES WEST OF BUFFALO. THESE STORMS WERE
MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EAU CLAIRE.
  KNAPP.
  MENOMONIE.
  TAINTER LAKE.
  ROCK FALLS.
  ELK MOUND.

LAT...LON 4459 9092 4459 9114 4459 9201 4441 9207
      4440 9211 4442 9215 4454 9217 4498 9236
      4511 9092 4460 9091
TIME...MOT...LOC 2030Z 270DEG 36KT 4506 9221 4469 9200
          4457 9194 4418 9196

SPD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 12:39 PM CDTSpecial Weather StatementMPXBrown, Martin, Watonwan51 min
May 5, 12:54 PM CDTSpecial Weather StatementMPXNicollet, Sibley66 min
May 5, 1:02 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet, Sibley43 min
May 5, 1:07 PM CDTSpecial Weather StatementMPXBlue Earth38 min
May 5, 1:11 PM CDTFlash Flood WatchMPXBlue Earth, Brown, Carver, Chippewa, Faribault, Freeborn and 21 more15 hr
May 5, 1:26 PM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Rice, Scott, Waseca64 min
May 5, 1:36 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin24 min
May 5, 1:50 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Freeborn, Waseca40 min
May 5, 2:08 PM CDTSpecial Weather StatementMPXDakota, Rice, Steele, Waseca52 min
May 5, 2:23 PM CDTSpecial Weather StatementMPXFreeborn, Steele52 min
May 5, 2:37 PM CDTSpecial Weather StatementMPXGoodhue53 min
May 5, 6:43 PM CDTSpecial Weather StatementMPXAnoka, Sherburne62 min

Nearby

Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.